Home Page FindCE > Message Boards > Ask Another Professional > Ask a Pharmacist
|Re: Brand vs. generic||Reply|
My college age daughter has been taking Zoloft for about one year post TBI. She is away at school, studying physics.
When I spoke to her on the phone, she noted several days of headaches, lack of motiviation, errors in classwork during the past week. It is not typical for her to have headaches.
After asking her a lot of questions she mentioned to me that her most recent refill of Zoloft was a generic refill provided by the pharmacy. On looking around the internet I found the following link (http://www.aafp.org/afp/20060801/449.html) that states:
Generic drugs and Substitutions
Not all formulations of the same drug are bioequivalent. Generic drugs are allowed up to a 20 percent difference. This may result in an unintended sudden reduction in drug concentration if a patient's medication is switched to a generic or alternative brand.
My question: Is this 20% difference true to generic Zoloft, Sertraline?
If so it would it not seem likely that this could be the cause of her difficulties?
Posted on 3/11 2:12 PM | IP: Logged